Alert archive / Arizona / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 36, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 26, 2014, 11:11 PM MST for Cochise County, Arizona. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2014, 11:11 PM MST (06:11 UTC)
- Expired
- Jul 27, 2014, 12:00 AM MST
- In force
- 49 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 64 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 6.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 577 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 2668 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -76 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
468
WUUS55 KTWC 270611
SVRTWC
AZC003-270700-
/O.NEW.KTWC.SV.W.0036.140727T0611Z-140727T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
1111 PM MST SAT JUL 26 2014
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN COCHISE COUNTY IN SOUTHEAST ARIZONA...
THIS INCLUDES THE CITY OF SIERRA VISTA...
* UNTIL MIDNIGHT MST
* AT 1106 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14
MILES EAST OF SIERRA VISTA...OR 11 MILES NORTHWEST OF BISBEE...AND
MOVING WEST AT 25 TO 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PALOMINAS...HEREFORD...NICKSVILLE...CORONADO NATIONAL MEMORIAL...
FORT HUACHUCA...RAMSEY CANYON PRESERVE AND PARKER CANYON LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH...
LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM.
&&
LAT...LON 3134 11018 3133 11046 3159 11046 3163 10996
3147 10992
TIME...MOT...LOC 0610Z 072DEG 25KT 3149 11010
$$
MOLLERE1 follow-up statement
171
WWUS55 KTWC 270657
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1157 PM MST SAT JUL 26 2014
AZC003-270703-
/O.EXP.KTWC.SV.W.0036.000000T0000Z-140727T0700Z/
COCHISE AZ-
1157 PM MST SAT JUL 26 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COCHISE COUNTY
WILL EXPIRE AT MIDNIGHT MST...
THE SHOWERS AND THUNDERSTORMS THAT MOVED BETWEEN SIERRA VISTA AND
HEREFORD WILL CONTINUE TO MOVE WEST INTO EASTERN SANTA CRUZ COUNTY.
EVEN THOUGH THE STORMS HAVE DECREASED TO BELOW SEVERE
THRESHOLDS...THE STORMS WILL STILL BE CAPABLE OF PRODUCING WIND GUST
OF NEAR 50 MPH ALONG WITH PEA TO DIME SIZE HAIL. IN ADDITION...BRIEF
PERIODS OF MODERATE TO HEAVY RAIN WILL ALSO OCCUR...PRODUCING HOURLY
AMOUNTS OF AROUND A QUARTER TO A HALF INCH...WITH ISOLATED AMOUNTS
OVER 1 INCH.
LAT...LON 3134 11018 3133 11046 3159 11046 3163 10996
3147 10992
TIME...MOT...LOC 0653Z 072DEG 25KT 3139 11043
$$
MOLLEREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 9:14 PM MST, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 26, 9:14 PM MST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 914 PM MST SAT JUL 26 2014 .SYNOPSIS...A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THIS EVENING...WITH ACTIVITY SLOWLY DECREASING AFTER MIDNIGHT. WE WILL CONTINUE TO HAVE ENOUGH MOISTURE FOR SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS DURING THE REMAINDER OF THE WEEKEND AND INTO THE UPCOMING WEEK. SOME STORMS WILL GENERATE LOCALLY HEAVY RAIN AND STRONG GUSTY WINDS. && .DISCUSSION...CONVECTION WAS SLOW TO START TODAY WITH THE ACTIVITY BEGINNING OVER THE WHITE MOUNTAINS AND MOGOLLON RIM AS WELL AS EITHER SIDE OF THE INTERNATIONAL BORDER. ALL OF THE ACTIVITY WAS GENERALLY MOVING TO THE WEST OR WEST NORTHWEST. THE FIRST WARNING OF THE AFTERNOON/EVENING WAS ISSUED FOR SOUTHEAST COCHISE COUNTY NEAR THE DOUGLAS AREA BASED ON RADAR SIGNATURES. HOWEVER...NO 'GROUND TRUTH' REPORTS WERE RECEIVED WITH THIS PARTICULAR STORM. AS THE STORMS DROPPED DOWN OFF THE HIGHER TERRAIN IN PORTIONS OF SOUTHERN GREENLEE AND GRAHAM COUNTIES A SEVERE THUNDERSTORM WARNING WAS ISSUED AND WE DID RECEIVE REPORTS OF WIND GUSTS TO 55 MPH AT THE GREENLEE COUNTY AIRPORT SOUTH OF CLIFTON...A 58 MPH GUST AT THE GUTHRIE RAWS (REMOTE AUTOMATIC WEATHER STATION)...AND 56 MPH AT THE SAFFORD AIRPORT. IN ADDITION...SOME DAMAGE OCCURRED IN THE TOWN OF PIMA IN THE GILA RIVER VALLEY WHEN THE WINDS DID DAMAGE TO A RAILROAD CROSSING ARM...AND TREES FELL ON TOP OF A FENCE. AS THESE STORMS CONTINUED TO MOVE WEST...MODERATE TO HEAVY RAIN FELL OVER THE GILA RIVER VALLEY...SO A SMALL STREAM FLOOD ADVISORY WAS ISSUED FOR THIS AREA...BUT HAS SINCE BEEN CANCELLED. AT THIS TIME...ISOLATED STORMS CONTINUE OVER MAINLY NORTHERN PARTS OF COCHISE COUNTY AND ARE HEADED WEST. NUMEROUS STORMS ALSO CONTINUE WELL SOUTH OF THE INTERNATIONAL BORDER OVER NORTHERN PARTS OF SONORA...MAINLY SOUTH OF CANANEA. THIS ACTIVITY IS MOVING WEST NORTHWEST. THE INHERITED POP FORECAST FOR THE REMAINDER OF THIS EVENING AND OVERNIGHT SEEMS REASONABLE...WITH THE BEST THREAT SOUTH OF TUCSON TOWARD NOGALES AND OVER COCHISE COUNTY. AS OF 04Z (9 PM MST)...TEMPERATURES ACROSS THE REGION RANGED FROM THE MID 70S AT SAFFORD...WHERE THEY RECEIVED COOLING RAIN...TO THE MID 90S AT TUCSON WHERE WE DID NOT. AT ANY RATE...THESE CURRENT TEMPERATURE READINGS DO NOT REFLECT THE SHORT TERM HOURLY TEMPERATURE GRIDS...SO WILL MAKE ADJUSTMENTS TO MAKE SURE THE MOST RECENT TEMPERATURE TRENDS ARE REFLECTED IN THE GRIDS. OTHERWISE...NO OTHER CHANGES ARE PLANNED AT THIS TIME. FOR DETAILS REGARDING THE FORECAST BEYOND TONIGHT...PLEASE REFER TO THE PREVIOUS DISCUSSION BELOW. && .AVIATION...VALID THRU 28/00Z. ENOUGH MOISTURE FOR ISOLD -TSRA/ -SHRA THROUGH THE REMAINDER OF TONIGHT. EXPECT MVFR VISIBILITIES WITH +TSRA AS WELL AS POTENTIAL WIND GUSTS TO NEAR 40-45 KTS. CLOUD DECKS GENERALLY AT 8-10K FT AGL THRU TONIGHT...MAINLY S AND NE OF KTUS... SPREADING WEST OVERNIGHT WITH PARTIAL CLEARING LATE. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...MOISTURE WILL BE SUFFICIENT TO PROVIDE SCATTERED THUNDERSTORMS INTO AT LEAST THE MIDDLE OF THE UPCOMING WEEK. MUCH OF THIS ACTIVITY WILL OCCUR DURING THE AFTERNOON AND EVENING HOURS. EXPECT STRONG...GUSTY AND ERRATIC WINDS NEAR THE STRONGER STORMS. OTHERWISE...NORMAL DIURNAL WIND TRENDS WILL OCCUR WITH OCCASIONAL GUSTS DURING THE AFTERNOON HOURS DUE TO DAYTIME HEATING. && .PREVIOUS DISCUSSION...WE FINALLY BRING THE EASTERLY IMPULSE CURRENTLY NEAR THE BIG BEND AREA OF TEXAS INTO SOUTHEAST ARIZONA TOMORROW. THAT SHOULD HELP COOK UP A BUSY AFTERNOON AND EVENING SUNDAY. ECMWF HAS A SECONDARY HIGH CONSOLIDATION OVER SOUTHWEST PORTIONS OF THE STATE BY TUESDAY AND WEDNESDAY. THIS WOULD TEND TO TAMP DOWN THUNDERSTORMS A BIT AND CONFINE THEM TO MAINLY SE PORTIONS OF THE STATE WHILE HEATING THINGS UP A FEW DEGREES. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON CURRENT DISCUSSION...MOLLERE PREVIOUS DISCUSSION...MEYER/BROST
In the hours before
Special weather statement, Jul 26, 6:41 PM MST, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 641 PM MST SAT JUL 26 2014 AZZ509>511-270230- GALIURO AND PINALENO MOUNTAINS INCLUDING MOUNT GRAHAM AZ-UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD AZ-WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN MEADOW AZ- 641 PM MST SAT JUL 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRAHAM COUNTY UNTIL 730 PM MST... AT 636 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF SAFFORD...MOVING WEST AT 10 TO 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...SAFFORD...THATCHER...PIMA AND FORT THOMAS. LAT...LON 3271 10996 3306 11008 3313 10961 3287 10953 TIME...MOT...LOC 0140Z 078DEG 12KT 3294 10970 MOLLERE
Local storm report, Jul 26, 7:15 PM MST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
715 PM MST SAT JUL 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG PIMA 32.89N 109.83W
07/26/2014 GRAHAM AZ LAW ENFORCEMENT
ONE RAILROAD ARM DAMAGED. TWO TREES DOWN...FELL ON TOP
OF FENCE.
&&
EVENT NUMBER TWC1400070
KDSpecial weather statement, Jul 26, 9:23 PM MST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 923 PM MST SAT JUL 26 2014 AZZ507-270500- UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 923 PM MST SAT JUL 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN PIMA AND WESTERN COCHISE COUNTIES UNTIL 1000 PM MST... AT 919 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BENSON...MOVING WEST AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...BENSON AND MESCAL. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3191 11048 3215 11046 3210 11017 3192 11017 TIME...MOT...LOC 0423Z 091DEG 23KT 3201 11029 KD
Special weather statement, Jul 26, 9:39 PM MST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 939 PM MST SAT JUL 26 2014 AZZ508-512-270530- CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL MONUMENT AZ-EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ- 939 PM MST SAT JUL 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COCHISE COUNTY UNTIL 1030 PM MST... AT 937 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RUCKER CANYON...MOVING WEST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...SUNIZONA AND ELFRIDA. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3165 10973 3191 10972 3185 10929 3167 10930 TIME...MOT...LOC 0438Z 096DEG 19KT 3177 10939 KD
Special weather statement, Jul 26, 10:42 PM MST, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1042 PM MST SAT JUL 26 2014 AZZ507-508-513-270630- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ-EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 1042 PM MST SAT JUL 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COCHISE COUNTY UNTIL 1130 PM MST... AT 1036 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES NORTHEAST OF BISBEE...MOVING WEST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...SIERRA VISTA...JUNCTION OF HIGHWAYS 80 AND 90...CHARLESTON...HEREFORD AND NICKSVILLE. LAT...LON 3137 11027 3162 11036 3170 10974 3152 10969 TIME...MOT...LOC 0541Z 077DEG 21KT 3159 10982 MOLLERE
Local storm report, Jul 26, 11:07 PM MST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
1107 PM MST SAT JUL 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL 1 NNE SAINT DAVID 31.91N 110.22W
07/26/2014 M0.75 INCH COCHISE AZ TRAINED SPOTTER
&&
EVENT NUMBER TWC1400071
GLThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 5:22 PM MST | Areal Flood Advisory | TWC | Greenlee | 83 min |
| Jul 26, 5:36 PM MST | Severe Thunderstorm Warning | TWC | Graham, Greenlee | 69 min |
| Jul 26, 6:24 PM MST | Special Weather Statement | TWC | Graham | 36 min |
| Jul 26, 6:41 PM MST | Special Weather Statement | TWC | Graham | 49 min |
| Jul 26, 7:07 PM MST | Areal Flood Advisory | TWC | Graham | 113 min |
| Jul 26, 8:18 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 57 min |
| Jul 26, 9:23 PM MST | Special Weather Statement | TWC | 37 min | |
| Jul 26, 9:39 PM MST | Special Weather Statement | TWC | Cochise | 51 min |
| Jul 26, 9:56 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 49 min |
| Jul 26, 10:27 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 48 min |
| Jul 26, 10:42 PM MST | Special Weather Statement | TWC | Cochise | 48 min |
| Jul 26, 11:33 PM MST | Special Weather Statement | TWC | Santa Cruz | 57 min |
| Jul 26, 11:46 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 37 min |
| Jul 26, 11:57 PM MST | Flash Flood Warning | TWC | Santa Cruz | 3 hr |
| Jul 27, 12:15 AM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 2 hr |
| Jul 27, 12:31 AM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 59 min |
| Jul 27, 1:32 AM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 27, 2:09 AM MST | Special Weather Statement | TWC | Pima | 51 min |
| Jul 27, 1:11 PM MST | Special Weather Statement | TWC | Greenlee | 79 min |
| Jul 27, 2:29 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 46 min |
| Jul 27, 2:58 PM MST | Special Weather Statement | TWC | Graham | 77 min |
| Jul 27, 3:08 PM MST | Flash Flood Warning | TWC | Pima, Santa Cruz | 112 min |
| Jul 27, 3:14 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 33 min |
| Jul 27, 3:35 PM MST | Severe Thunderstorm Warning | TWC | Graham, Greenlee | 14 min |
| Jul 27, 4:06 PM MST | Areal Flood Advisory | TWC | Graham | 84 min |
| Jul 27, 4:20 PM MST | Areal Flood Advisory | TWC | Graham | 85 min |
| Jul 27, 4:58 PM MST | Special Weather Statement | TWC | 77 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.